Alert archive / California / Small Craft Advisories in 2025
Small Craft Advisory 4, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at Jan 13, 2025, 3:07 AM PST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Jan 13, 2025, 3:07 AM PST (11:07 UTC)
- Expired
- Jan 13, 2025, 9:00 PM PST
- In force
- 18 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted.
191 WHUS76 KEKA 131107 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 307 AM PST Mon Jan 13 2025 PZZ470-131915- /O.EXP.KEKA.GL.W.0002.000000T0000Z-250113T1100Z/ /O.NEW.KEKA.SE.W.0001.250113T1107Z-250113T1700Z/ /O.NEW.KEKA.SC.Y.0004.250113T1700Z-250114T0500Z/ Pt St George to Cape Mendocino 10 to 60 nm- 307 AM PST Mon Jan 13 2025 ...HAZARDOUS SEAS WARNING IN EFFECT UNTIL 9 AM PST THIS MORNING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 9 PM PST THIS EVENING... ...GALE WARNING WILL EXPIRE AT 3 AM PST EARLY THIS MORNING... * WHAT...For the Hazardous Seas Warning, very steep and hazardous seas 12 to 14 feet expected. For the Small Craft Advisory, north winds 10 to 20 kt with gusts up to 25 kt and seas 9 to 12 feet expected. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...For the Hazardous Seas Warning, until 9 AM PST this morning. For the Small Craft Advisory, from 9 AM this morning to 9 PM PST this evening. * IMPACTS...Very steep and hazardous seas could capsize or cause damage to vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Recreational boaters should remain in port. Commercial vessels should prepare for rough seas and consider remaining in port until hazardous seas subside. && $$ PZZ475-131915- /O.EXP.KEKA.GL.W.0002.000000T0000Z-250113T1100Z/ /O.NEW.KEKA.SE.W.0001.250113T1107Z-250113T1700Z/ /O.NEW.KEKA.SC.Y.0004.250113T1700Z-250114T0500Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 307 AM PST Mon Jan 13 2025 ...HAZARDOUS SEAS WARNING IN EFFECT UNTIL 9 AM PST THIS MORNING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 9 PM PST THIS EVENING... ...GALE WARNING WILL EXPIRE AT 3 AM PST EARLY THIS MORNING... * WHAT...For the Hazardous Seas Warning, very steep and hazardous seas 14 to 16 feet expected. For the Small Craft Advisory, north winds 5 to 15 kt with gusts up to 25 kt and seas 8 to 12 feet expected. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...For the Hazardous Seas Warning, until 9 AM PST this morning. For the Small Craft Advisory, from 9 AM this morning to 9 PM PST this evening. * IMPACTS...Very steep and hazardous seas could capsize or cause damage to vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Recreational boaters should remain in port. Commercial vessels should prepare for rough seas and consider remaining in port until hazardous seas subside. && $$ PZZ450-455-131915- /O.NEW.KEKA.SC.Y.0004.250113T1107Z-250113T2300Z/ Pt St George to Cape Mendocino out 10 nm- Cape Mendocino to Pt Arena out 10 nm- 307 AM PST Mon Jan 13 2025 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... * WHAT...Seas 7 to 12 feet expected. * WHERE...Pt St George to Cape Mendocino out 10 nm and Cape Mendocino to Pt Arena out 10 nm. * WHEN...Until 3 PM PST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
3 follow-up statements
155 WHUS76 KEKA 131648 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 848 AM PST Mon Jan 13 2025 PZZ470-475-140100- /O.EXP.KEKA.SE.W.0001.000000T0000Z-250113T1700Z/ /O.CON.KEKA.SC.Y.0004.250113T1700Z-250114T0500Z/ Pt St George to Cape Mendocino 10 to 60 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 848 AM PST Mon Jan 13 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING... * WHAT...North winds 10 to 20 kt with gusts up to 25 kt and seas 9 to 12 feet expected. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm and Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 9 PM PST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ450-455-132300- /O.CON.KEKA.SC.Y.0004.000000T0000Z-250113T2300Z/ Pt St George to Cape Mendocino out 10 nm- Cape Mendocino to Pt Arena out 10 nm- 848 AM PST Mon Jan 13 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... * WHAT...Seas 7 to 12 feet. * WHERE...Pt St George to Cape Mendocino out 10 nm and Cape Mendocino to Pt Arena out 10 nm. * WHEN...Until 3 PM PST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
364 WHUS76 KEKA 132230 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 230 PM PST Mon Jan 13 2025 PZZ450-455-132330- /O.EXP.KEKA.SC.Y.0004.000000T0000Z-250113T2300Z/ Pt St George to Cape Mendocino out 10 nm- Cape Mendocino to Pt Arena out 10 nm- 230 PM PST Mon Jan 13 2025 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 3 PM PST THIS AFTERNOON... $$ PZZ470-475-140500- /O.CON.KEKA.SC.Y.0004.000000T0000Z-250114T0500Z/ Pt St George to Cape Mendocino 10 to 60 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 230 PM PST Mon Jan 13 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING... * WHAT...North winds 10 to 20 kt and seas 8 to 11 feet. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm and Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 9 PM PST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
411 WHUS76 KEKA 140349 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 749 PM PST Mon Jan 13 2025 PZZ470-475-140500- /O.CON.KEKA.SC.Y.0004.000000T0000Z-250114T0500Z/ Pt St George to Cape Mendocino 10 to 60 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 749 PM PST Mon Jan 13 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING... * WHAT...North winds 10 to 15 kt and seas 8 to 10 feet. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm and Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 9 PM PST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Jan 12, 1:50 PM PST, 13 hours 17 minutes earlier.
Area forecast discussion, Jan 12, 1:50 PM PST, 13 hours 17 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
150 PM PST Sun Jan 12 2025
.SYNOPSIS...Gusty northerly winds along the coast and robust
offshore flow across the interior mountains continue this weekend
and early next week. Lighter winds and continued dry weather are
likely for most of next week as high pressure moves overhead.
&&
.DISCUSSION...Valley fog dissipated quickly this morning as
northerly winds, with a slight offshore component, cleared out
sky conditions over the CWA. Mild temperatures during the day are
expected at lower elevations to range around the mid 50's for Del
Norte and Humboldt, while the upper 50's and low 60's are likely
in Lake and Mendocino counties. A return to chilly temperatures
tonight, similar to overnight lows from the previous night in the
upper 20's and 30's. Northerly winds will continue to build,
picking up tonight, particularly in Lake county at elevations and
ridges bordering Colusa, Napa, and Glenn counties. Sustained
winds of 25 to 35 mph or greater with gusts up to 60 mph out of
the northeast. ECMWF Extreme Forecast Index continue show high
confidence in anomalous winds but not very impactful winds along
the coast and over the land today.
Tonight, the pressure gradient relaxes along the coast as a
stronger shortwave trough embedded within the upper level trough
in the Great Basin drives southward over Northern California.
However, this feature will promote increasing east to northeast
winds, as mentioned previously. HREF indicates a 60-80%
probability for gust 35 mph or more late tonight for Lake County.
A wind advisory has been hoisted to highlight this hazard. As the
trough retrogrades S-SW it will weaken the ridge allowing for
easing of winds Tuesday.
The ridge shifts eastward over the Pacific Northwest and Northern
California early this week, bringing a drier airmass with light
to gentle offshore winds and clear skies. Cold mornings generally
in the mid 30's will continue for coastal areas and adjacent
coastal rivers early this week. A Rex-block 500mb flow pattern
will keep NW California high and dry all next week. NBM
probabilities of 24 hr precipitation > 0.01 inch remain below 20%
on Saturday as an offshore cutoff low moves south-southwest.
Offshore winds are expected to increase again next weekend,
mainly over the interior higher elevations. With the increasing
offshore flow, a cooler/drier airmass with mostly clear skies
could result in freezing temperatures, even for the coastal
areas. NBM probability of min temperatures < 32 degrees indicates
a 55 - 80% chance along the North Coast next weekend, while 25 to
50% chance for the Mendocino Coast. Probability of min
temperatures < 20 degrees indicates there is a 30 - 40 % chance
for the sheltered valleys in Trinity County. -ZVS -EYS
&&
.AVIATION...VFR conditions are expected today due to High Pressure
overhead. Gusty coastal winds will develop as a land-sea pressure
gradient strengthens through the daylight hours. Wind shear/Low-level
turbulence is forecasted around midnight tonight (0700Z) as a
moderately strong low-level jet at 925mb (~2kft AGL) passes over
the coastal terminals. Inland terminals can expect dry and calm
conditions through today and tonight.
&&
.MARINE...Northerly winds are building today up to gale strength
with gusts of 40-45kts possible in the outer waters. These strong,
hazardous winds are forecasted to last through the day and night
today before easing up Monday. As the synoptic pattern overhead
shifts, a weakening surface pressure gradient will decrease the wind
speed this coming work week. Winds are expected to remain northerly,
yet should remain between 10-15kts (with stronger winds in the far
outer waters) through Thursday morning.
A series of WNW swells will enter our waters creating a sea state
full of multiple different wave groups. Steep wind waves will form
as a result of the strong winds through today and tomorrow. These,
in conjunction with a current, mid-period swell and an additional
long-period swell tomorrow and yet another long period well arriving
Tuesday will create a continued hazardous sea state full of very
steep waves.
&&
.BEACH HAZARDS...A long period WNW swell will arrive this afternoon
alongside breezy northerly winds and steep wind-driven seas,
limiting the risk of sneaker waves. As winds ease Monday morning and
beach conditions will seem calmer than usually, a brief window of
sneaker wave threat will be possible Monday afternoon while the wave
period holds above 15 seconds. An additional long period swell will
create a longer duration sneaker wave threat Tuesday through
Wednesday, with even calmer seas posing a greater risk of unexpected
waves. Remember to remain attentive while at the beach -especially
steep beaches- and to never turn your back to ocean.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
Wind Advisory from 2 AM to noon PST Monday for CAZ114-115.
NORTHWEST CALIFORNIA COASTAL WATERS...
Gale Warning until 9 PM PST this evening for PZZ450-455.
Gale Warning until 3 AM PST Monday for PZZ470-475.
&&
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngThe office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 13, 3:06 AM PST | Beach Hazards Statement | EKA | Del Norte, Humboldt, Mendocino | 60 hr |
| Jan 13, 3:07 AM PST | Hazardous Seas Warning | EKA | 6 hr | |
| Jan 13, 1:44 PM PST | Cold Weather Advisory | EKA | Humboldt, Mendocino | 19 hr |
Nearby
Small Craft Advisories in California, 2025Every small craft advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.